Alert archive / Georgia / Wind Advisories in 2014
Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Jan 2, 2014, 5:40 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 5:40 PM EST (22:40 UTC)
- Expired
- Jan 3, 2014, 7:40 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS72 KCHS 022240 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 540 PM EST THU JAN 2 2014 ...WINDY CONDITIONS TO AFFECT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT... .WINDS WILL RAPIDLY INCREASE THIS EVENING WITH THE PASSAGE OF AN ARCTIC COLD FRONT ACROSS THE REGION. SCZ045-030645- /O.CAN.KCHS.LW.Y.0001.140103T0200Z-140103T1700Z/ /O.NEW.KCHS.WI.Y.0001.140102T2240Z-140103T1000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 540 PM EST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. * LAKE WINDS AND WAVES...NORTHWEST AROUND 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. WAVES WILL BUILD TO 2 TO 4 FEET...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF LAKE MOULTRIE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. MARINERS SHOULD AVOID VENTURING ONTO LAKE MOULTRIE. && $$ GAZ087-088-100-101-118-119-SCZ040-042>044-047>052-030645- /O.NEW.KCHS.WI.Y.0001.140102T2240Z-140103T1000Z/ JENKINS-SCREVEN-BULLOCH-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO... SPRINGFIELD...SAVANNAH...TYBEE ISLAND...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 540 PM EST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$
3 follow-up statements
287 WWUS72 KCHS 030226 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 926 PM EST THU JAN 2 2014 ...WINDY CONDITIONS TO AFFECT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT... .WINDS WILL RAPIDLY INCREASE THIS EVENING WITH THE PASSAGE OF AN ARCTIC COLD FRONT ACROSS THE REGION. GAZ099-114>117-137>141-031030- /O.EXB.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ CANDLER-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INCLUDING THE CITIES OF...METTER...REIDSVILLE...CLAXTON... PEMBROKE...FORT MCALLISTER...LUDOWICI...HINESVILLE... HALFMOON LANDING...TOWNSEND...DARIEN 926 PM EST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-031030- /O.EXT.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 926 PM EST THU JAN 2 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. * LAKE WINDS AND WAVES...NORTHWEST AROUND 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. WAVES WILL BUILD TO 2 TO 4 FEET...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF LAKE MOULTRIE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. MARINERS SHOULD AVOID VENTURING ONTO LAKE MOULTRIE. && $$ GAZ087-088-100-101-118-119-SCZ040-042>044-047>052-031030- /O.EXT.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ JENKINS-SCREVEN-BULLOCH-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO... SPRINGFIELD...SAVANNAH...TYBEE ISLAND...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 926 PM EST THU JAN 2 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$
166 WWUS72 KCHS 030902 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 402 AM EST FRI JAN 3 2014 SCZ045-031300- /O.CON.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 402 AM EST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. MARINERS SHOULD AVOID VENTURING ONTO LAKE MOULTRIE. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-031300- /O.CON.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 402 AM EST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. WINDS OF THIS MAGNITUDE COMBINED WITH WET GROUNDS COULD RESULT IN DOWNED TREES AND POWERLINES CAUSING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$
756 WWUS72 KCHS 031240 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 740 AM EST FRI JAN 3 2014 SCZ045-031800- /O.CAN.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ /O.NEW.KCHS.LW.Y.0002.140103T1240Z-140103T1800Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 740 AM EST FRI JAN 3 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... ...WIND ADVISORY FOR LAND AREAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WIND ADVISORY FOR LAND AREAS HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH EARLY. * WAVES...2 TO 3 FT. * IMPACTS...HAZARDOUS CONDITIONS FOR SMALL CRAFT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-031345- /O.CAN.KCHS.WI.Y.0001.000000T0000Z-140103T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 740 AM EST FRI JAN 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN SLOWLY SUBSIDING OVER THE AREA AND THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:02 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 2, 4:02 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EST THU JAN 2 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING. COLD AND DRY HIGH
PRESSURE WILL BUILD INTO THE REGION FRIDAY AND FRIDAY NIGHT. THE HIGH
WILL GRADUALLY RETREAT INTO THE ATLANTIC AHEAD OF ANOTHER ARCTIC COLD
FRONT THAT WILL SWEEP THROUGH THE AREA EARLY MONDAY. COLD HIGH PRESSURE
WILL ONCE AGAIN FOLLOW IN ITS WAKE AND LINGER THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH FROM THE WEST THIS
EVENING WITH CLEARING SKIES OVERNIGHT AS MUCH COLDER AND DRIER AIR
MOVES IN BEHIND THE STRONG UPPER SHORTWAVE TROUGH WHICH WILL BE
NEAR THE COAST BY DAYBREAK. LOW CLOUDS/LIGHT FOG/LIGHT SHOWERS WILL
PERSIST UNTIL LOW-LEVEL MIXING INCREASES WITH THE FRONTAL PASSAGE. THE
MAIN STORY THOUGH WILL BE THE INCREASING WEST TO NORTHWEST WINDS
GIVEN THE STRONG PRESSURE RISES AND UNSTABLE COLD ADVECTION
PATTERN. THIS WILL LEAD TO WINDS INCREASING TO 20 TO 25 MPH WITH
GUSTS NEAR 35 MPH...POSSIBLY A BIT HIGHER...ESPECIALLY ON ELEVATED
BRIDGES AND OVERPASSES. HAVE ISSUED A SPECIAL WEATHER STATEMENT
/SPSCHS/ TO ADDRESS THIS CONCERN. FURTHERMORE...GIVEN THE WET
GROUND WOULD NOT BE SURPRISED TO SEE A FEW TREES KNOCKED DOWN AND A
WIND ADVISORY MAY NEED TO BE ISSUED IF CONFIDENCE IN SLIGHTLY
HIGHER WINDS INCREASES. SHOULD SEE FREEZING TO SLIGHTLY BELOW
FREEZING TEMPERATURES ACROSS MOST OF THE AREA EXCEPT POSSIBLY
ALONG THE IMMEDIATE COAST. BY DAYBREAK WIND CHILLS SHOULD BE NEAR
20 DEGREES.
LAKE WINDS...A STRONG COLD FRONT WILL CROSS THE SANTEE COOPER LAKES
THIS EVENING. COLD AIR WILL SPREAD ACROSS THE RELATIVELY WARMER
LAKE WATERS...RESULTING IN MORE UNSTABLE CONDITIONS WHICH WILL
ALLOW STRONG LOW LEVEL WINDS TO MIX DOWN TO THE LAKE
SURFACE...GUSTING TO 30 KNOTS AT TIMES. AS A RESULT...A LAKE WIND
ADVISORY WAS MAINTAINED FOR LAKE MOULTRIE THIS EVENING THROUGH
FRIDAY MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A ROBUST SHORTWAVE TROUGH WILL RAPIDLY CROSS OFFSHORE
DURING THE MORNING HOURS...WHILE STRONG CANADIAN HIGH PRESSURE
BUILDS TOWARD THE EAST COAST IN ITS WAKE. A SIGNIFICANTLY COLDER AND
DRIER AIR MASS WILL SHIFT INTO THE REGION...AS NORTHERLY FLOW
REMAINS BREEZY WITHIN A TIGHTENED PRESSURE GRADIENT. EXPECT
TEMPERATURES TO BE SUPPRESSED NEARLY 15 DEGREES BELOW SEASONAL
NORMALS...PEAKING ONLY IN THE LOW TO MID 40S UNDER FULL SUNSHINE. IT
SHOULD BE NOTED THAT DUE TO THE BREEZY CONDITIONS...WITH WINDS
GUSTING UP TO 30 TO 35 MPH AT TIMES...WIND CHILL TEMPERATURES WILL
BE DOWN AROUND 20 DEGREES AT SUNRISE AND REMAIN IN THE 30 DEGREE
RANGE THROUGH THE DAY. AS THE COLD AIR MASS SETTLES INTO THE
FORECAST AREA OVERNIGHT...A HARD FREEZE WILL OCCUR...WITH LOW
TEMPERATURES RANGING FROM THE LOW TO MID 20S AWAY FROM THE COAST.
SATURDAY...THE AXIS OF THE SURFACE HIGH WILL STEADILY PUSH TOWARD
THE ATLANTIC WATERS...AS ZONAL FLOW ALOFT TRANSITIONS INTO A
BROAD UPPER TROUGH PATTERN. A SURFACE COASTAL TROUGH WILL DEVELOP
ALONG THE PERIPHERY OF THE PROGRESSIVE HIGH PRESSURE...WITH
NUMERICAL MODELS IN DECENT AGREEMENT THAT ENHANCED CONVERGENCE
WILL SUPPORT INCREASING PRECIPITATION POTENTIAL INITIALLY OVER
THE WATERS AND IMMEDIATE SOUTHEAST GEORGIA COASTLINE. RAIN CHANCES
WILL INCREASE INTO THE EVENING AND NIGHTTIME HOURS ONCE THE TROUGH
AMPLIFIES FURTHER AND ISENTROPIC ASCENT SURGES FROM SOUTHEAST TO
NORTHWEST. TEMPERATURES WILL REBOUND SLIGHTLY FROM THE PREVIOUS
DAY...YET PERSISTENT NORTHEAST FLOW WILL STILL KEEP CONDITIONS
BELOW NORMAL IN THE LOW TO MID 50S. NIGHTTIME LOWS WILL REFLECT
INCREASING CLOUD COVER AND RISING DEWPOINTS ASSOCIATED WITH THE
STRENGTHENING COASTAL TROUGH. LOW TEMPERATURES WILL RANGE FROM THE
UPPER 30S INLAND...WHERE CLOUD COVER WILL BE MORE SCATTERED...TO
THE MID 40S ALONG THE COAST.
SUNDAY...THE COASTAL TROUGH WILL TRANSITION INTO A WARM FRONTAL
FEATURE AHEAD OF THE NEXT LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT APPROACHING FROM THE WEST. EXPECT THE TROUGH/WARM FRONT TO
LIFT NORTH THROUGH THE FORECAST AREA EARLY IN THE DAY...WITH
SUBSEQUENT WARM ADVECTION AND PRE-COLD FRONTAL COMPRESSION
SUPPORTING A BRIEF WARMING TREND INTO THE LOW TO MID 60S. THERE
REMAINS SOME DIFFERENCES BETWEEN MODEL SOLUTIONS WITH THE POSITION
AND STRENGTH OF THE SURFACE LOW. HOWEVER...BOTH THE 12Z GFS AND
12Z ECMWF SOLUTIONS INDICATE A POTENTIAL GAP BETWEEN WARM FRONTAL
PRECIPITATION DURING THE MORNING HOURS AND COLD FRONTAL RAIN MORE
TOWARD THE EVENING TIME FRAME. HAVE TRIED TO REPRESENT THIS
SCENARIO WITH THE POP GRADIENT...WHILE MAINTAINING RAIN CHANCES
GENERALLY IN THE 20 PERCENT RANGE FOR THE DAYTIME HOURS.
LAKE WINDS...STRONG NORTHWEST WINDS WILL CONTINUE FRIDAY
MORNING...AS MUCH COLDER AIR SPREADS ACROSS THE REGION. WINDS
WILL GUST TO 25 KT IN THE MORNING...AND THE LAKE WIND ADVISORY
REMAINS IN EFFECT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOOD MODEL AGREEMENT IN THE OVERALL PATTERN FOR THE LONG TERM
CONTINUES. ANOTHER STRONG ARCTIC COLD FRONT IS EXPECTED TO SWEEP
THROUGH THE REGION SUNDAY NIGHT AND EARLY MONDAY AS A LARGE AREA OF
COLD HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL
GRADUALLY SHIFT EASTWARD THROUGH THE END OF THE PERIOD AND WILL BE
THE PRIMARY WEATHER FEATURE OF INTEREST. THE MAIN DIFFERENCE BETWEEN
THE ECMWF AND GFS CONTINUES TO BE THE STRENGTH OF THE AREA OF LOW
PRESSURE ASSOCIATED WITH THE SUNDAY NIGHT COLD FRONT...AND THE
DEGREE OF PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE. THE
ECMWF HAS TRENDED A BIT DRIER AND MORE LIKE THE GFS. THIS SEEMS
QUITE PLAUSIBLE GIVEN THE OVERALL LACK OF MOISTURE WITH THIS
SYSTEM...AND I HAVE DIMINISHED POPS A BIT FOR SUNDAY NIGHT. ONCE
AGAIN...THE MAIN STORY WILL BE THE COLD AIR RUSHING IN BEHIND THE
FRONT. MONDAY WILL BE A TRICKY TEMPERATURE DAY AS STRONG COLD
ADVECTION OCCURS THROUGH THE DAY. HIGH TEMPS WILL LIKELY OCCUR IN
THE MORNING...FALLING THROUGH THE AFTERNOON. THE COLDEST DAYS WILL
BE TUESDAY AND WEDNESDAY. LOW LEVEL THICKNESSES ON TUESDAY ARE ONLY
SUPPORTIVE OF HIGHS IN THE UPPER 30S TO LOW 40S. AS SUCH...I HAVE
TRENDED THE FORECAST DOWN A FEW MORE DEGREES. OVERNIGHT LOWS WILL BE
QUITE COLD AS WELL...WITH LOW 20S INLAND RANGING TO UPPER 20S CLOSER
TO THE COAST. SIMILAR HIGHS ARE EXPECTED WEDNESDAY...THOUGH PERHAPS
A COUPLE OF DEGREES WARMER THAN TUESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
IFR OR LOWER CONDITIONS HAVE SETTLED IN AT BOTH KCHS AND KSAV THIS
AFTERNOON AS PERIODS OF RAIN AND ABUNDANT MOISTURE STREAMS ACROSS
THE AREA. HAVE MAINTAINED THESE CONDITIONS UNTIL EARLY THIS EVENING.
THEREAFTER...A COLD FRONT WILL MOVE ACROSS THE TERMINALS AROUND
03Z...IMPROVING BOTH CEILINGS AND VISIBILITIES TO VFR LEVELS.
HOWEVER...STRONG COLD AIR ADVECTION ASSOCIATED WITH THE PASSING
FRONT WILL RESULT IN GUSTY SURFACE WINDS OVERNIGHT. IN FACT...MODEL
SOUNDINGS SUGGEST 40 TO 50 KNOT WINDS AROUND 2 KFT...POSSIBLY
RESULTING IN LOW-LEVEL WIND SHEAR. IN ALL...EXPECT WINDS TO VEER TO
THE NORTH THROUGH THE NIGHT WITH GUSTS BETWEEN 25 TO 30 KNOTS. THE
LOW-LEVEL JET WILL BEGIN TO PULL AWAY FROM THE AREA FRIDAY
AFTERNOON...SLOWLY IMPROVING WIND CONDITIONS.
EXTENDED AVIATION OUTLOOK...VFR THROUGH FRIDAY. NORTHWEST
WINDS WILL BE GUSTY ON FRIDAY...ESPECIALLY IN THE MORNING.
MODERATE POTENTIAL FOR PERIODIC FLIGHT RESTRICTIONS SATURDAY
THROUGH SUNDAY...AS A NEARBY COASTAL TROUGH PUSHES ONSHORE.
&&
.MARINE...
TONIGHT...STRONG PRESSURE GRADIENT AND LOW-LEVEL WINDS WILL ENSUE
BEHIND A STRONG COLD FRONT THIS EVENING. GUSTS NEAR 40 KT AROUND
20 NM OUT AND BEYOND ARE EXPECTED. THUS...GALE WARNINGS REMAIN IN
EFFECT FOR ALL WATERS EXCEPT CHS HARBOR WHERE THERE COULD EVEN BE
A FEW GALE FORCE GUSTS NEAR 35 KT. SEAS WILL BUILD ALONG WITH THE
WINDS BUT ONLY SLOWLY GIVEN THE OFFSHORE FETCH...REACHING NEAR 10
FT ACROSS EASTERN PORTIONS OF THE OUTER GA WATERS.
FRIDAY THROUGH MONDAY...GALE WARNINGS WILL CONTINUE FOR ALL MARINE
ZONES OUTSIDE OF THE CHARLESTON HARBOR THROUGH FRIDAY MORNING...AS
A TIGHT PRESSURE GRADIENT AND ROBUST COLD ADVECTION MAINTAINS
STRONG NORTHWEST/NORTH FLOW. THE GRADUAL PROGRESSION OF HIGH
PRESSURE TOWARD THE EAST COAST WILL SUPPORT A STEADY WEAKENING OF
THE GRADIENT...ALLOWING WINDS TO SUBSIDE SLIGHTLY TO SOLID SMALL
CRAFT ADVISORY THRESHOLDS INTO FRIDAY NIGHT. A COASTAL TROUGH WILL
DEVELOP SATURDAY...THEN LIFT NORTHWARD AND/OR PUSH ONSHORE SUNDAY.
MARINE CONDITIONS WILL IMPROVE SATURDAY INTO SUNDAY
ACCORDINGLY...YET QUICKLY DETERIORATE AGAIN BY SUNDAY NIGHT AS THE
NEXT STRONG COLD FRONT PROGRESSES THROUGH THE REGION. THERE COULD
ONCE AGAIN BE ANOTHER SMALL WINDOW FOR GALE CONDITIONS EARLY
MONDAY WITH THIS NEXT FRONT.
&&
.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS EVENING. STRONG
OFFSHORE WINDS AROUND THE TIME OF THE EARLY FRIDAY MORNING HIGH
TIDE WILL RESULT IN IDEAL BLOW OUT TIDE CONDITIONS AND INCREASED
TIDAL DEPARTURES. TIDE LEVELS ARE EXPECTED TO APPROACH -2.0 FEET
MEAN LOWER LOW WATER...WHICH COULD EASILY CAUSE SOME NAVIGATION
PROBLEMS ON AREA WATERWAYS NEAR THE COAST. A MARINE WEATHER STATEMENT
/MWSCHS/ HAS BEEN ISSUED TO ADDRESS THIS CONCERN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 9 PM THIS EVENING TO NOON EST FRIDAY
FOR SCZ045.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR
AMZ350-352-354.
GALE WARNING FROM 7 PM THIS EVENING TO NOON EST FRIDAY FOR
AMZ374.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO NOON EST FRIDAY
FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...WMS
LONG TERM...BSH
AVIATION...RJB/WMS
MARINE...RJB/WMS
TIDES/COASTAL FLOODING...RJBHazardous weather outlook, Jan 2, 11:21 AM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1121 AM EST THU JAN 2 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-031000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1121 AM EST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-031000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1121 AM EST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-031000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1121 AM EST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TIDES...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. STRONG OFFSHORE WINDS GUSTING TO NEAR 30 KNOTS AROUND THE TIME OF THE EARLY FRIDAY MORNING HIGH TIDE WILL RESULT IN IDEAL BLOW OUT TIDE CONDITIONS AND INCREASED TIDAL DEPARTURES BETWEEN 2 AND 4 AM. TIDE LEVELS ARE EXPECTED TO APPROACH -2.0 FEET MEAN LOWER LOW WATER...WHICH WILL LIKELY CAUSE SOME NAVIGATION PROBLEMS ON AREA WATERWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-031000- CHARLESTON HARBOR- 1121 AM EST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TIDES...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. STRONG OFFSHORE WINDS GUSTING TO NEAR 30 KNOTS AROUND THE TIME OF THE EARLY FRIDAY MORNING HIGH TIDE WILL RESULT IN IDEAL BLOW OUT TIDE CONDITIONS AND INCREASED TIDAL DEPARTURES BETWEEN 2 AND 4 AM. TIDE LEVELS ARE EXPECTED TO APPROACH -2.0 FEET MEAN LOWER LOW WATER...WHICH WILL LIKELY CAUSE SOME NAVIGATION PROBLEMS ON AREA WATERWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-031000- INLAND BERKELEY- 1121 AM EST THU JAN 2 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST FRIDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 2, 2:34 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 234 PM EST THU JAN 2 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-030100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 234 PM EST THU JAN 2 2014 ...BREEZY CONDITIONS TONIGHT... A STRONG COLD FRONT WILL PUSH THROUGH SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 25 MPH WITH GUSTS NEAR 35 MPH AFTER THE FRONT PASSES...POSSIBLY A BIT HIGHER AT TIMES...CONTINUING MUCH OF THE NIGHT. SUCH CONDITIONS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE CAREFUL WHEN DRIVING...ESPECIALLY HIGH PROFILE VEHICLES ON BRIDGES AND OVERPASSES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:57 PM EST | River Flood Warning | CHS | Screven | 33 days |
| Jan 2, 3:31 AM EST | Gale Warning | CHS | 36 hr | |
| Jan 2, 3:55 AM EST | Coastal Flood Advisory | CHS | 7 hr | |
| Jan 2, 5:34 PM EST | Marine Dense Fog Advisory | CHS | 2 hr |
Nearby
Wind Advisories in Georgia, 2014Wind Advisories in South Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.